Alert archive / Illinois / Tornado Warnings in 2019
Tornado Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at May 8, 2019, 8:17 PM CDT for LaSalle County, Illinois. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2019, 8:17 PM CDT (01:17 UTC)
- Expired
- May 8, 2019, 8:30 PM CDT
- In force
- 13 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County LaSalle County, IL
The radar
The Chicago radar (KLOT), 93 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
017
WFUS53 KLOT 090117
TORLOT
ILC099-090130-
/O.NEW.KLOT.TO.W.0004.190509T0117Z-190509T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville
817 PM CDT Wed May 8 2019
The National Weather Service in Chicago has issued a
* Tornado Warning for...
Southwest La Salle County in north central Illinois...
* Until 830 PM CDT.
* At 817 PM CDT, a severe thunderstorm capable of producing a tornado
was located near McNabb, or 13 miles southeast of Hennepin, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Oglesby and Tonica around 830 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Leonore, Lostant and Cedar Point.
Including the following interstate...
I-39 between mile markers 41 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4130 8916 4128 8900 4123 8888 4110 8907
4110 8916
TIME...MOT...LOC 0117Z 213DEG 46KT 4111 8917
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
IZZI1 follow-up statement
278
WWUS53 KLOT 090129
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
829 PM CDT Wed May 8 2019
ILC099-090138-
/O.EXP.KLOT.TO.W.0004.000000T0000Z-190509T0130Z/
La Salle IL-
829 PM CDT Wed May 8 2019
...THE TORNADO WARNING FOR SOUTHWEST LA SALLE COUNTY WILL EXPIRE
AT 830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado at this
time. Therefore, the warning will be allowed to expire.
LAT...LON 4130 8916 4128 8900 4123 8888 4110 8907
4110 8916
TIME...MOT...LOC 0128Z 213DEG 46KT 4201 8849
$$
IZZIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at May 8, 6:37 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 8, 6:37 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 637 PM CDT Wed May 8 2019 .SHORT TERM... 256 PM CDT Through Thursday night... Focus continues to be on the potential for some severe thunderstorms this evening as well as heavy rain this evening into the overnight. This afternoon: A long-wave mid-level trough currently over the central and northern Rockies into the Great Plains continues to induce an elongated surface trough from the TX panhandle NE to a closed surface low over central IA. A surface warm from associated with the low extends SE. As of 19Z, analysis of surface obs and the demarcation of surface-based cumulus on visible satellite indicate the warm front stretches from near Peoria SE through southern Ford county to near Danville. With stout easterly winds off the lake across the northern CWA, a fairly large temp gradient has developed across the CWA with 19Z temps ranging from 47F in Waukegan to near 80F in Paxton. The presence of the surface cumulus indicate that a previously decent cap in place is gradually eroding. With all that said, the lack of any notable forcing this afternoon combined with decent stability north of the warm front should prevent any convective initiation through at least late afternoon. Tonight: The true surface warm front will have likely become somewhat diffuse by this point, with afternoon clearing/heating north of it possibly allowing the front to jump northward across western IL late this afternoon. To complicate matters, the front will start to become occluded across eastern IA. Forcing for convective initiation near the Mississippi River early this evening looks to be tied to a trough currently tracking NE from eastern KS. Activity along this trough axis should gradually move eastward through the evening, reaching the Chicago metro by late evening. Convective mode and strength continue to be difficult to pin down. At this time, the best chance for strong to locally severe thunderstorms will likely be confined to near the occlusion triple point SE along and south of the warm front into central IL early this evening. Instability is lacking to some degree owing to only a narrow depth of better lapse rates. However, deep layer shear will be supportive of organized convection. With linear forcing and shear vectors nearly parallel to the trough aloft, convective mode should quickly evolve into a line. However, a few discrete supercells can not be ruled out. The tornado threat has appeared to diminish partially due to lessening low-level instability, but a brief spin up remains possible with any storm interacting with the warm front across the extreme SW CWA early this evening. Overall, the main concern for any severe threat remains west of I-39, but particularly SW of a line from Dixon to southern La Salle county through mid- evening. A few stronger storms may reach the Chicago metro, with gusty winds the primary threat. Activity will continue east overnight while in a weakening trend. Thursday: CAA will be ongoing across the far west CWA just after daybreak while showers and possibly embedded convection will be ongoing across the eastern CWA. Forecast trends have been to end precip chances across the east earlier than before, thus limiting any severe storm threat across the far SE CWA during the afternoon. Decent cloud cover and CAA will also allow temps to hold steady or even fall during the afternoon. Thursday night: Another shortwave trough embedded in broader cyclonic flow aloft will track ENE across the area during this time. While deep moisture is lacking, there may be sufficient low-level moisture and cloud depth to generate some isolated very light rain showers late evening into the overnight. Overall, a large majority of the area will remain dry through the night. Kluber && .LONG TERM... 204 PM CDT Friday through Wednesday... The area looks dry across the area for Friday and much of Saturday as a surface ridge of high pressure dominates across the western Great Lakes Region. Temperatures for inland areas will likely top out in the upper 50s to low 60s Friday, and a couple of degrees warmer on Saturday. However, onshore flow both days will likely keep temperatures in the 50s along the lakeshore. The next chance for showers will come late Saturday night and into Sunday. During this period model/ensemble guidance indicates that a mid-level shortwave will dig southward across the Upper Midwest and western Great Lakes Region. This does not appear to be a big rain event for the area, however, as the main shower and thunderstorm activity may remain to our southeast in association with another disturbance shifting over the southern CONUS ahead of the Upper Midwest disturbance. Therefore, at this time will are only carrying some low chances for showers and possibly a thunderstorm for the area on Sunday as the upper system moves overhead. Later in the extended temperatures look to moderate back well into the 60s on Monday, and possibly back into the 70s for Tuesday of next week. While most of the period will be dry across the area, there will be some occasional chances for shower and thunderstorm activity over the area, especially late Tuesday into Wednesday, when another disturbance may shift over the area. At this time, however, chances for precipitation late in the period remains at, or under 50 percent. KJB && .AVIATION... For the 00Z TAFs... 637 PM...Forecast concerns include... Scattered thunderstorms this evening. Wind shift from southeast to southwest overnight. Mvfr...possible ifr...cigs Thursday morning. Showers through Thursday morning. A line of thunderstorms extends from northwest IL south to west central IL early this evening. This line is expected to slowly lift north/northeast through the evening with a slow weakening trend possible. Even if thunder activity begins to diminish... brief heavy rain along with mvfr cigs/vis will be possible with the strongest cells. Scattered showers will continue overnight slowly ending from west to east. Additional showers and maybe a few thunderstorms will be possible Thursday morning...after daybreak...with the best chances mainly southeast of the terminals. A warm front is slowly lifting north across northern IL with winds becoming more south/southeast behind this front. Eventually winds will shift to the southwest overnight and there may be a wind shift to westerly with the line of showers/storms as they move through. Winds will turn more westerly by midday Thursday and then to the northwest toward Thursday evening. Mvfr cigs are expected to develop tonight and persist through late Thursday morning. These cigs may dip into ifr toward sunrise but confidence is low. Mvfr cigs may also redevelop or persist into Thursday afternoon/evening with low confidence here too. cms && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...Small Craft Advisory...IL nearshore waters until 4 AM Thursday. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 8, 3:38 PM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
338 PM CDT Wed May 8 2019
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
092045-
Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Porter-Newton-Jasper-Benton-
338 PM CDT Wed May 8 2019 /438 PM EDT Wed May 8 2019/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited hail risk...up to quarter size.
Limited damaging wind risk...up to 60 mph.
Limited Flooding Risk.
DISCUSSION...
An area of showers and thunderstorms developing near
the Mississippi River late this afternoon will move eastward
across northern Illinois through the evening hours. Some storms
could become strong with the main threat from strong gusty winds. The
highest threat will be confined to the southwest half of the forecast
area. The threat for strong storms will decrease through the
evening hours, but gusty winds will remain possible as
activity spreads eastward towards I-57.
While widespread heavy rainfall is not anticipated, thunderstorms
could produce locally heavier amounts which could lead to some
renewed river rises and additional flooding through the end of the
week.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Thunderstorm Risk.
Tuesday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed late this evening west of I-39 and south
of I-88.
GENERAL STORM MOTION OF THE DAY:
Moving toward the northeast at 40 to 50 mph.
LMZ740>745-092045-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
338 PM CDT Wed May 8 2019
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Hazardous conditions for small craft.
Elevated Thunderstorm Risk.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Thunderstorm Risk.
Tuesday...
Limited Thunderstorm Risk.
KJB
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, May 8, 7:24 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
724 PM CDT Wed May 8 2019
ILZ010-011-019-090100-
De Kalb IL-La Salle IL-Lee IL-
724 PM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LA SALLE...EASTERN
LEE AND SOUTHWESTERN DE KALB COUNTIES UNTIL 800 PM CDT...
At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Paw Paw to near Mendota to near
Varna. Movement was northeast at 60 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Mendota around 730 PM CDT.
Earlville and Paw Paw around 735 PM CDT.
Peru and Oglesby around 740 PM CDT.
Shabbona, La Salle, Utica and North Utica around 745 PM CDT.
Other locations impacted by these storms include Compton, Leonore,
Troy Grove, West Brooklyn, Lee, Lostant, Cedar Point and Steward.
Including the following interstates...
I-39 between mile markers 41 and 95.
I-80 between mile markers 74 and 85.
I-88 between mile markers 83 and 85.
This includes... Illinois Valley Community College, Matthiessen
State Park, Starved Rock State Park, and Tri-County Fairgrounds.
LAT...LON 4189 8900 4189 8894 4193 8894 4186 8881
4115 8898 4110 8905 4110 8916 4132 8917
4146 8912 4168 8921
TIME...MOT...LOC 0024Z 213DEG 54KT 4168 8914 4153 8907 4108 8922
IZZILocal storm report, May 8, 7:50 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
750 PM CDT WED MAY 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST PERU AIRPORT 41.35N 89.15W
05/08/2019 M46 MPH LA SALLE IL AWOS
0735 PM TSTM WND GST ROCHELLE AIRPORT 41.89N 89.08W
05/08/2019 M43 MPH OGLE IL AWOS
&&Special weather statement, May 8, 7:53 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
753 PM CDT Wed May 8 2019
ILZ011-019-090130-
De Kalb IL-La Salle IL-
753 PM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LA SALLE AND DE KALB
COUNTIES UNTIL 830 PM CDT...
At 753 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kirkland to near Waterman to 6 miles west of
Serena. Movement was northeast at 50 to 60 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Kirkland and Kingston around 800 PM CDT.
Genoa and Hinckley around 805 PM CDT.
DeKalb around 810 PM CDT.
Sandwich, Cortland, Somonauk and Maple Park around 815 PM CDT.
Sycamore around 820 PM CDT.
Other locations impacted by these storms include Millington.
Including the following interstates...
I-80 between mile markers 87 and 91.
I-88 between mile markers 85 and 101.
This includes... Northern Illinois University, Sandwich Fairgrounds,
and Buffalo Rock State Park.
LAT...LON 4213 8859 4207 8859 4206 8860 4158 8860
4147 8865 4132 8892 4167 8887 4202 8894
4210 8894 4215 8871
TIME...MOT...LOC 0053Z 220DEG 42KT 4209 8888 4173 8881 4145 8885
IZZIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:24 PM CDT | Special Weather Statement | LOT | LaSalle | 36 min |
| May 8, 7:53 PM CDT | Special Weather Statement | LOT | DeKalb, LaSalle | 37 min |
| May 8, 8:31 PM CDT | Special Weather Statement | LOT | McHenry | 29 min |
| May 9, 2:42 AM CDT | Marine Dense Fog Advisory | LOT | 7 hr | |
| May 9, 4:47 AM CDT | River Flood Warning | LOT | Kane, McHenry | 9 days |
| May 9, 4:47 AM CDT | River Flood Warning | LOT | LaSalle | 59 hr |
| May 9, 4:47 AM CDT | River Flood Warning | LOT | Lake | 6 days |
| May 9, 4:58 AM CDT | River Flood Watch | LOT | Lake | 6 hr |
| May 9, 5:23 AM CDT | River Flood Advisory | LOT | Lake | 28 hr |
| May 9, 5:23 AM CDT | River Flood Advisory | LOT | Cook | 6 hr |
| May 9, 5:23 AM CDT | River Flood Advisory | LOT | Will | 38 hr |
| May 9, 5:23 AM CDT | River Flood Advisory | LOT | Will | 43 hr |
| May 9, 9:56 AM CDT | River Flood Advisory | LOT | Boone | 69 hr |
| May 9, 9:56 AM CDT | River Flood Advisory | LOT | Winnebago | 57 hr |
| May 9, 9:56 AM CDT | River Flood Advisory | LOT | Winnebago | 69 hr |
| May 9, 9:56 AM CDT | River Flood Advisory | LOT | Winnebago | 6 days |
| May 9, 9:56 AM CDT | River Flood Advisory | LOT | Lee | 4 days |
| May 9, 10:55 AM CDT | River Flood Warning | LOT | Lake | 47 hr |
| May 9, 10:55 AM CDT | River Flood Warning | LOT | Cook | 59 hr |
| May 9, 11:08 AM CDT | River Flood Advisory | LOT | Cook | 68 hr |
| May 9, 11:08 AM CDT | River Flood Advisory | LOT | Cook | 44 hr |
| May 9, 11:13 AM CDT | River Flood Warning | LOT | LaSalle | 50 hr |
| May 9, 11:22 AM CDT | River Flood Advisory | LOT | Grundy | 62 hr |
Nearby
Tornado Warnings in Illinois, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.